Florida, 2013Wildfire in Florida, March 30, 2013
March 30, 2013 · NWS TBW · 1 event in 1 county or zone
Dry conditions led to a brush fire in Ruskin that grew to 50 acres and damaged property, and shutting down a stretch of Interstate 75 due to smoke.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Dry conditions led to a brush fire in Ruskin that grew to 50 acres and damaged property, and shutting down a stretch of Interstate 75 due to smoke.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Mar 30, 8:12 AM EST, 2 hours 48 minutes earlier.
Area forecast discussion, Mar 30, 8:12 AM EST, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
912 AM EDT SAT MAR 30 2013
.UPDATE...
KTBW 12Z SOUNDING SHOWS MOISTURE INCREASING IN THE LOW
LEVELS WITH PWAT NOW UP TO 0.73 INCHES. MORNING IR SATELLITE
DEPICTS RATHER CLEAR CONDITIONS REMAINING OVER FLORIDA...THOUGH
EXPECT CLOUDINESS TO INCREASE THROUGH THE NEXT COUPLE DAYS WITH
THE BUILDING MOISTURE AND RISING TEMPERATURES.
FORECAST LOOKS ON TRACK WITH BENIGN WEATHER THROUGH THIS WEEKEND
BEFORE A FRONT WASHES OUT OVER NORTHERN FLORIDA ON MONDAY. NO
SIGNIFICANT CHANGES PLANNED FOR THE MORNING FORECAST UPDATE.
&&
.AVIATION...
VFR CONDITIONS WILL CONTINUE THROUGH THE NEXT 24 HOURS
&&
.MARINE...
HIGH PRESSURE OVER THE AREA WILL SHIFT EAST INTO EARLY NEXT WEEK
WITH GENERALLY FAVORABLE CONDITIONS. A WEAK COLD FRONT WILL STALL
OUT NORTH OF THE AREA MONDAY WITH A FEW SHOWERS OVER THE NORTHERN
WATERS.
&&
.FIRE WEATHER...
VERY DRY AIRMASS WILL IMPACT THE AREA ONCE AGAIN TODAY WITH A RED
FLAG WARNING IN PLACES WHERE ERC IS 37 OR HIGHER. ONLY PINELLAS
COUNTY IS EXPECTED TO SEE CRITICAL RH VALUES FOR LESS THAN 4
HOURS. MOISTURE WILL INCREASE SUNDAY WITH PERHAPS BRIEF PERIODS OF
CRITICAL RH...BUT DURATIONS ARE NOT EXPECTED TO EXTEND 4 HOURS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 75 58 79 63 / 0 0 0 10
FMY 80 60 84 63 / 0 0 0 10
GIF 79 55 82 61 / 0 0 10 10
SRQ 74 58 78 62 / 0 0 0 10
BKV 77 49 81 57 / 0 10 0 10
SPG 74 62 78 64 / 0 0 0 10
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM NOON TODAY TO 8 PM EDT THIS EVENING
FOR HIGHLANDS-LEE-POLK.
GULF WATERS...NONE.
&&
UPDATE/MARINE/FIRE WEATHER...FLEMING
AVIATION...CLOSEHazardous weather outlook, Mar 30, 4:10 AM EST, 6 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
510 AM EDT SAT MAR 30 2013
FLZ039-042-043-048>052-055>057-060>062-065-GMZ830-850-853-856-870-
873-876-302115-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DESOTO-CHARLOTTE-LEE-
TAMPA BAY WATERS-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 NM-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM-
510 AM EDT SAT MAR 30 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.
.DAY ONE...TODAY AND TONIGHT.
...FIRE WEATHER IMPACT...
DRY FUELS AND LOW RELATIVE HUMIDITY WILL RESULT IN FAVORABLE
CONDITIONS FOR THE SPREAD OF WILD FIRES TODAY. ESPECIALLY IN
THE COUNTIES OF...POLK...HIGHLANDS...AND LEE WHERE A RED FLAG
WARNING IS IN PLACE THROUGH THIS EVENING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...A FRONT
SAGGING IN ACROSS THE GULF OF MEXICO AND FLORIDA WILL BRING A
SLIGHT CHANCE TO A CHANCE OF SHOWERS. LOW PRESSURE FORMING ON THE
THE FRONT LATER IN THE WEEK RESULTS IN SOME ROBUST WINDS ON GULF
WATERS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
09/RKR
Wildfire, Hillsborough
- When
- March 30, 11:00 AM EST to 7:00 PM EST
- Where
- Hillsborough forecast zone
- Reported by
- Fire Department/Rescue
A brush fire developed in Ruskin and eventually spread to 50 acres. The fire was reported by print media to have damaged a mobile home, several carnival food trucks, a warehouse, and a few old racing cars. Additionally, smoke from the fire shut down Interstate 75 between mile markers 229 and 240 for several hours.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Oklahoma, March 30 to 31, 2013$2.2 million · 2.5 in hail · 43 events
- Tornadoes and Hail in Oklahoma, March 30 to 31, 2013$225,000 · EF1 · 36 events
- Hail and Damaging Winds in Louisiana, March 30, 2013$190,000 · 1.25 in hail · 13 events
- Dense Fog in Kentucky, March 30, 201318 events
- Hail in Texas, March 30, 2013$3,000 · 1.75 in hail · 13 events
- Hail in Missouri, March 30 to 31, 20131.5 in hail · 11 events
- High Surf in Hawaii, March 30 to 31, 201310 events
- Hail in Kansas, March 30, 20131.25 in hail · 9 events
- Hail in Arkansas, March 30, 20131.25 in hail · 5 events
- Winter Weather in Michigan, March 30, 20133 events
- Flooding in Minnesota, March 30 to 31, 20133 events
- Heavy Rain in Hawaii, March 30 to 31, 20133 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 436715.